Alert archive / Washington / Winter Storm Warnings in 2017

Winter Storm Warning 6, NWS Seattle, WA

February 8, 2017

NWS Seattle, WA issued this winter storm warning at Feb 8, 2017, 4:33 AM PST. It took effect at Feb 8, 2017, 10:00 AM PST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2017, 4:33 AM PST (12:33 UTC)
In effect from
Feb 8, 2017, 10:00 AM PST
Expired
Feb 9, 2017, 4:00 PM PST
In force
30 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

287 
WWUS46 KSEW 081233
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
433 AM PST Wed Feb 8 2017

WAZ567>569-090030-
/O.UPG.KSEW.WS.A.0003.170208T2200Z-170209T1400Z/
/O.NEW.KSEW.WS.W.0006.170208T2200Z-170209T1400Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
433 AM PST Wed Feb 8 2017

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM PST THURSDAY...

The National Weather Service in Seattle has issued a Winter Storm
Warning for Heavy Snow...which is in effect from 2 PM this
afternoon to 6 AM PST Thursday. The Winter Storm Watch is no
longer in effect.

* SNOW ACCUMULATIONS...13 to 25 inches...mainly in the passes and
  near the crest.

* Timing...The heaviest snow will fall tonight...turning to rain
  in the passes Thursday morning. Freezing rain is possible in the
  passes and near the crest.

* SNOW LEVEL...The snow level will rise to around 6000 feet... 
  but cold air in Eastern Washington will keep the snow level 
  lower near the crest and in the passes Wednesday night. 

* MAIN IMPACT...Expect heavy snow and difficult driving
  conditions in the passes and at the higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOWFALL
IS FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST DRIVE ON
SNOWY ROADS...KEEP SOME WARM CLOTHES...A FLASHLIGHT...YOUR
CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE. ABOVE ALL...SLOW
DOWN.

&&

$$

WAZ503-090030-
/O.NEW.KSEW.WS.W.0006.170208T1800Z-170209T1200Z/
Western Whatcom County-
433 AM PST Wed Feb 8 2017

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
PST THURSDAY...

The National Weather Service in Seattle has issued a Winter Storm
Warning for snow and ice...which is in effect from 10 AM this
morning to 4 AM PST Thursday.

* SNOW ACCUMULATIONS...An additional 1 to 2 inches of snow is
  possible today and into tonight...particularly in locations
  north of Bellingham.

* ICE ACCUMULATIONS...Ice accumulations of up to a half in is
  expected as a rain snow mix transitions to freezing rain by
  late this afternoon.

* SOME AFFECTED LOCATIONS...Lynden...Sumas and Ferndale.

* TIMING...A mix of rain and snow is expected to develop in the
  afternoon before transitioning to rain...snow and freezing rain.
  Accumulations of ice and snow are possible this afternoon and
  evening before precipitation transitions over to all rain by
  late tonight or early Thursday morning.

* SNOW LEVEL...Snow levels will start near sea level this
  morning...lifting to between 500 to 1000 feet in the afternoon.
  Snow levels will continue to lift through the night up to around
  2000 feet by early Thursday morning.

* MAIN IMPACT...This combination of snow...rain and freezing rain
  will result in slippery roads which will create hazardous travel
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING FOR SNOW AND ICE MEANS A COMBINATION OF
SNOW AND ICE ACCUMULATIONS IS FORECAST THAT WILL MAKE TRAVEL
HAZARDOUS. IF YOU MUST DRIVE ON SNOWY OR ICY ROADS...ALLOW FOR
EXTRA TRAVEL TIME AND KEEP VEHICLE SPEEDS LOW. IN ADDITION KEEP
SOME WARM CLOTHES...A FLASHLIGHT...YOUR CELLPHONE...SNACKS AND
WATER IN YOUR VEHICLE.

&&

$$

www.weather.gov/seattle
7 follow-up statements
911 
WWUS46 KSEW 081931
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
1131 AM PST Wed Feb 8 2017

WAZ503-090045-
/O.CON.KSEW.WS.W.0006.000000T0000Z-170209T1200Z/
Western Whatcom County-
1131 AM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...1 or 2 inches of snow is possible today
  and into tonight...particularly in locations north of
  Bellingham.

* ICE ACCUMULATIONS...Ice accumulation of up to a half an inch is
  expected as freezing rain falls this evening.

* SOME AFFECTED LOCATIONS...Lynden...Sumas and Ferndale.

* TIMING...Light snow or a mix of freezing rain and snow will
  begin this afternoon and freezing rain is likely this evening.

* MAIN IMPACT...This combination of snow...rain and freezing 
  rain will result in slippery roads which will create hazardous 
  travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING FOR SNOW AND ICE MEANS A COMBINATION OF
SNOW AND ICE ACCUMULATIONS IS FORECAST THAT WILL MAKE TRAVEL
HAZARDOUS. IF YOU MUST DRIVE ON SNOWY OR ICY ROADS...ALLOW FOR
EXTRA TRAVEL TIME AND KEEP VEHICLE SPEEDS LOW. IN ADDITION KEEP
SOME WARM CLOTHES...A FLASHLIGHT...YOUR CELLPHONE...SNACKS AND
WATER IN YOUR VEHICLE.

&&

$$

WAZ567>569-090045-
/O.CON.KSEW.WS.W.0006.170208T2200Z-170209T1400Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
1131 AM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...13 to 25 inches...mainly in the passes 
  and near the crest. 

* Timing...The heaviest snow will fall tonight...turning to rain 
  in the passes Thursday morning. Freezing rain is possible in 
  the passes and near the crest. 

* SNOW LEVEL...The snow level will rise to around 6000 feet... 
  but cold air in Eastern Washington will keep the snow level 
  lower near the crest and in the passes Wednesday night. 

* MAIN IMPACT...Expect heavy snow and difficult driving 
  conditions in the passes and at the higher elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOWFALL
IS FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST DRIVE ON
SNOWY ROADS...KEEP SOME WARM CLOTHES...A FLASHLIGHT...YOUR
CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE. ABOVE ALL...SLOW
DOWN.

&&

$$

WAZ514-515-082300-
/O.NEW.KSEW.WW.Y.0010.170208T1931Z-170208T2300Z/
Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-
1131 AM PST Wed Feb 8 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

The National Weather Service in Seattle has issued a Winter
Weather Advisory for snow...which is in effect until 3 PM PST
this afternoon.

* SNOW ACCUMULATIONS...1 to 3 inches.

* SOME AFFECTED LOCATIONS...Sequim and Port Angeles...Clallam Bay
  ...Joyce...and Sekiu.


* MAIN IMPACT...slippery roads are likely today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving...slow down. Keep warm clothes and your
cellphone in your car. Slippery roads will create hazardous
travel conditions.

&&

$$

www.weather.gov/seattle
538 
WWUS46 KSEW 082011
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
1211 PM PST Wed Feb 8 2017

WAZ567>569-090100-
/O.CON.KSEW.WS.W.0006.170208T2200Z-170209T1400Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
1211 PM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...13 to 25 inches...mainly in the passes 
  and near the crest. 

* Timing...The heaviest snow will fall tonight...turning to rain 
  in the passes Thursday morning. Freezing rain is possible in 
  the passes and near the crest. 

* SNOW LEVEL...The snow level will rise to around 6000 feet... 
  but cold air in Eastern Washington will keep the snow level 
  lower near the crest and in the passes Wednesday night. 

* MAIN IMPACT...Expect heavy snow and difficult driving 
  conditions in the passes and at the higher elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOWFALL
IS FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST DRIVE ON
SNOWY ROADS...KEEP SOME WARM CLOTHES...A FLASHLIGHT...YOUR
CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE. ABOVE ALL...SLOW
DOWN.

&&

$$

WAZ503-090100-
/O.CON.KSEW.WS.W.0006.000000T0000Z-170209T1200Z/
Western Whatcom County-
1211 PM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...1 or 2 inches of snow is possible today 
  and into tonight...particularly in locations north of 
  Bellingham. 

* ICE ACCUMULATIONS...Ice accumulation of up to a half an inch 
  is expected as freezing rain falls this evening. 

* SOME AFFECTED LOCATIONS...Lynden...Sumas and Ferndale.

* TIMING...Light snow or a mix of freezing rain and snow will 
  begin this afternoon and freezing rain is likely this evening. 

* MAIN IMPACT...This combination of snow...rain and freezing 
  rain will result in slippery roads which will create hazardous 
  travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING FOR SNOW AND ICE MEANS A COMBINATION OF
SNOW AND ICE ACCUMULATIONS IS FORECAST THAT WILL MAKE TRAVEL
HAZARDOUS. IF YOU MUST DRIVE ON SNOWY OR ICY ROADS...ALLOW FOR
EXTRA TRAVEL TIME AND KEEP VEHICLE SPEEDS LOW. IN ADDITION KEEP
SOME WARM CLOTHES...A FLASHLIGHT...YOUR CELLPHONE...SNACKS AND
WATER IN YOUR VEHICLE.

&&

$$

WAZ001-090000-
/O.EXB.KSEW.WW.Y.0010.000000T0000Z-170209T0000Z/
San Juan County-
1211 PM PST Wed Feb 8 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SNOW ACCUMULATIONS...1 to 3 inches.

* SOME AFFECTED LOCATIONS...Friday Harbor, Roche Harbor,
  Eastsound.

* MAIN IMPACT...slippery roads are likely today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving...slow down. Keep warm clothes and your
cellphone in your car. Slippery roads will create hazardous
travel conditions.

&&

$$

WAZ514-515-082300-
/O.CON.KSEW.WW.Y.0010.000000T0000Z-170208T2300Z/
Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-
1211 PM PST Wed Feb 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* SNOW ACCUMULATIONS...1 to 3 inches.

* SOME AFFECTED LOCATIONS...Sequim and Port Angeles...Clallam 
  Bay Joyce...and ...Sekiu. 

* MAIN IMPACT...slippery roads are likely today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving...slow down. Keep warm clothes and your
cellphone in your car. Slippery roads will create hazardous
travel conditions.

&&

$$

www.weather.gov/seattle
543 
WWUS46 KSEW 082244
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
244 PM PST Wed Feb 8 2017

WAZ567>569-090645-
/O.CON.KSEW.WS.W.0006.000000T0000Z-170209T1400Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
244 PM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...12 to 30 inches...mainly in the passes and
  near the crest.

* Timing...Heavy snow will turn to rain--except staying as snow in
  the passes and near the Cascade Crest. Freezing rain is also
  likely to develop overnight in the passes. 

* SNOW LEVEL...The snow level will rise to around 5000 feet in the
  north to 7000 feet in the south--except at the surface in the
  passes and near the Crest. 

* MAIN IMPACT...Expect heavy snow and difficult driving 
  conditions in the passes and at the higher elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOWFALL
IS FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST DRIVE ON
SNOWY ROADS...KEEP SOME WARM CLOTHES...A FLASHLIGHT...YOUR
CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE. ABOVE ALL...SLOW
DOWN.

&&

$$

WAZ503-090645-
/O.CON.KSEW.WS.W.0006.000000T0000Z-170209T1200Z/
Western Whatcom County-
244 PM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...Another 1 or 2 inches of snow is possible
  until the snow turns to freezing rain this evening. .

* ICE ACCUMULATIONS...Ice accumulation of up to a half an inch is
  expected as freezing rain fall tonight, turning to rain around
  daybreak.

* SOME AFFECTED LOCATIONS...Lynden...Sumas and Ferndale.

* MAIN IMPACT...This combination of snow...rain and freezing 
  rain will result in slippery roads which will create hazardous 
  travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING FOR SNOW AND ICE MEANS A COMBINATION OF
SNOW AND ICE ACCUMULATIONS IS FORECAST THAT WILL MAKE TRAVEL
HAZARDOUS. IF YOU MUST DRIVE ON SNOWY OR ICY ROADS...ALLOW FOR
EXTRA TRAVEL TIME AND KEEP VEHICLE SPEEDS LOW. IN ADDITION KEEP
SOME WARM CLOTHES...A FLASHLIGHT...YOUR CELLPHONE...SNACKS AND
WATER IN YOUR VEHICLE.

&&

$$

WAZ514-515-090300-
/O.EXT.KSEW.WW.Y.0010.000000T0000Z-170209T0300Z/
Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-
244 PM PST Wed Feb 8 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* SNOW ACCUMULATIONS...Another 1 or 2 inches is possible before
  the rain changes to snow this evening.

* SOME AFFECTED LOCATIONS...Sequim and Port Angeles...Clallam 
  Bay Joyce...and Sekiu. ...

* MAIN IMPACT...slippery roads are likely late this afternoon and
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving...slow down. Keep warm clothes and your
cellphone in your car. Slippery roads will create hazardous
travel conditions.

&&

$$

WAZ001-090300-
/O.EXT.KSEW.WW.Y.0010.000000T0000Z-170209T0300Z/
San Juan County-
244 PM PST Wed Feb 8 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* SNOW ACCUMULATIONS...Another 1 or 2 inches is possible before
  the rain changes to snow this evening.

* SOME AFFECTED LOCATIONS...the hills in the San Juans are more
  likely to see additional snow than near the water and all areas
  will change to rain tonight.

* MAIN IMPACT...slippery roads are likely late this afternoon and
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving...slow down. Keep warm clothes and your
cellphone in your car. Slippery roads will create hazardous
travel conditions.

&&

$$

www.weather.gov/seattle
634 
WWUS46 KSEW 082330
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
330 PM PST Wed Feb 8 2017

WAZ567>569-090700-
/O.CON.KSEW.WS.W.0006.000000T0000Z-170209T1400Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
330 PM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...12 to 30 inches...mainly in the passes 
  and near the crest. 

* Timing...Heavy snow will turn to rain--except staying as snow 
  in the passes and near the Cascade Crest. Freezing rain is 
  also likely to develop overnight in the passes. 

* SNOW LEVEL...The snow level will rise to around 5000 feet in 
  the north to 7000 feet in the south--except at the surface in 
  the passes and near the Crest. 

* MAIN IMPACT...Expect heavy snow and difficult driving 
  conditions in the passes and at the higher elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOWFALL
IS FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST DRIVE ON
SNOWY ROADS...KEEP SOME WARM CLOTHES...A FLASHLIGHT...YOUR
CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE. ABOVE ALL...SLOW
DOWN.

&&

$$

WAZ503-090700-
/O.CON.KSEW.WS.W.0006.000000T0000Z-170209T1200Z/
Western Whatcom County-
330 PM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...Another 1 or 2 inches of snow is possible
  until the snow turns to freezing rain this evening.  

* ICE ACCUMULATIONS...Ice accumulation of up to a half an inch 
  is expected as freezing rain fall tonight... turning to rain 
  around daybreak. 

* SOME AFFECTED LOCATIONS...Lynden...Sumas and Ferndale.

* MAIN IMPACT...This combination of snow...rain and freezing 
  rain will result in slippery roads which will create hazardous 
  travel conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING FOR SNOW AND ICE MEANS A COMBINATION OF
SNOW AND ICE ACCUMULATIONS IS FORECAST THAT WILL MAKE TRAVEL
HAZARDOUS. IF YOU MUST DRIVE ON SNOWY OR ICY ROADS...ALLOW FOR
EXTRA TRAVEL TIME AND KEEP VEHICLE SPEEDS LOW. IN ADDITION KEEP
SOME WARM CLOTHES...A FLASHLIGHT...YOUR CELLPHONE...SNACKS AND
WATER IN YOUR VEHICLE.

&&

$$

WAZ514-515-090300-
/O.CON.KSEW.WW.Y.0010.000000T0000Z-170209T0300Z/
Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca-
330 PM PST Wed Feb 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* SNOW ACCUMULATIONS...Another 1 or 2 inches is possible before
  the snow changes to rain this evening.

* SOME AFFECTED LOCATIONS...Sequim and Port Angeles...Clallam 
  Bay Joyce...and Sekiu.  ...

* MAIN IMPACT...slippery roads are likely late this afternoon 
  and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving...slow down. Keep warm clothes and your
cellphone in your car. Slippery roads will create hazardous
travel conditions.

&&

$$

WAZ001-090300-
/O.CON.KSEW.WW.Y.0010.000000T0000Z-170209T0300Z/
San Juan County-
330 PM PST Wed Feb 8 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* SNOW ACCUMULATIONS...Another 1 or 2 inches is possible before
  the snow changes to rain this evening.

* SOME AFFECTED LOCATIONS...the hills in the San Juans are more 
  likely to see additional snow than near the water and all 
  areas will change to rain tonight. 

* MAIN IMPACT...slippery roads are likely late this afternoon 
  and evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are driving...slow down. Keep warm clothes and your
cellphone in your car. Slippery roads will create hazardous
travel conditions.

&&

$$

www.weather.gov/seattle
528 
WWUS46 KSEW 090442
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
842 PM PST Wed Feb 8 2017

WAZ567>569-091245-
/O.CON.KSEW.WS.W.0006.000000T0000Z-170209T1400Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
842 PM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...12 to 30 inches...mainly in the passes 
  and near the crest. 

* Timing...Heavy snow will turn to rain--except staying as snow 
  in the passes and near the Cascade Crest. Freezing rain is 
  also likely to develop overnight in the passes. 

* SNOW LEVEL...The snow level will rise to around 5000 feet in 
  the north to 7000 feet in the south--except at the surface in 
  the passes and near the Crest. 

* MAIN IMPACT...Expect heavy snow and difficult driving 
  conditions in the passes and at the higher elevations. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOWFALL
IS FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST DRIVE ON
SNOWY ROADS...KEEP SOME WARM CLOTHES...A FLASHLIGHT...YOUR
CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE. ABOVE ALL...SLOW
DOWN.

&&

$$

WAZ503-091200-
/O.CON.KSEW.WS.W.0006.000000T0000Z-170209T1200Z/
Western Whatcom County-
842 PM PST Wed Feb 8 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* ICE ACCUMULATIONS...Sleet and freezing rain will turn to all
  freezing rain overnight. Ice accumulation of up to a half an
  inch is expected by daybreak Thursday. Temperatures will warm to
  above freezing late tonight or early Thursday morning.

* SOME AFFECTED LOCATIONS...Bellingham...Lynden...Sumas and
  Ferndale.

* MAIN IMPACT...freezing rain will result in slippery roads which
  will create hazardous travel conditions tonight and into
  Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS A COMBINATION OF SNOW AND ICE
ACCUMULATIONS IS FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU
MUST DRIVE ON SNOWY OR ICY ROADS...ALLOW FOR EXTRA TRAVEL TIME AND
KEEP VEHICLE SPEEDS LOW. IN ADDITION KEEP SOME WARM CLOTHES...A
FLASHLIGHT...YOUR CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE.

&&

$$

www.weather.gov/seattle
286 
WWUS46 KSEW 091200
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
400 AM PST Thu Feb 9 2017

WAZ567>569-092000-
/O.EXT.KSEW.WS.W.0006.000000T0000Z-170210T0000Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
400 AM PST Thu Feb 9 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* Ice accumulations...Up to three quarters of an inch in the
  Cascades passes today.

* Timing...Rain combined with sub-freezing temperatures in the
  Cascades passes today will produce freezing rain.

* SNOW LEVEL...The snow level will be 6000 to 7000 feet today.
  However easterly winds will keep sub-freezing air in the passes.

* MAIN IMPACT...Expect difficult driving conditions in the passes
  due to ice. Delays and closures are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOWFALL
IS FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST DRIVE ON
SNOWY ROADS...KEEP SOME WARM CLOTHES...A FLASHLIGHT...YOUR
CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE. ABOVE ALL...SLOW
DOWN.

&&

$$

WAZ503-091800-
/O.EXT.KSEW.WS.W.0006.000000T0000Z-170209T1800Z/
Western Whatcom County-
400 AM PST Thu Feb 9 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* ICE ACCUMULATIONS...Local freezing rain will continue this
  morning, and ice accumulations up to a tenth inch are possible.

* SOME AFFECTED LOCATIONS...Bellingham...Lynden...Sumas and 
  Ferndale. 

* MAIN IMPACT...Freezing rain will result in slippery roads, with
  hazardous travel conditions this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WINTER STORM WARNING MEANS ICE ACCUMULATIONS ARE FORECAST
THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST DRIVE ON SNOWY OR ICY
ROADS...ALLOW FOR EXTRA TRAVEL TIME AND KEEP VEHICLE SPEEDS LOW.
IN ADDITION KEEP SOME WARM CLOTHES... A FLASHLIGHT...YOUR
CELLPHONE...SNACKS AND WATER IN YOUR VEHICLE.

&&

$$

www.weather.gov/seattle
287 
WWUS46 KSEW 092351
WSWSEW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Seattle WA
351 PM PST Thu Feb 9 2017

WAZ567>569-100100-
/O.EXP.KSEW.WS.W.0006.000000T0000Z-170210T0000Z/
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
351 PM PST Thu Feb 9 2017

...The WINTER STORM WARNING ENDED THIS AFTERNOON...

Heavy snow and freezing rain that turned to rain showers today.
Showers will gradually turn back to snow overnight in the passes
and the snow level will fall further on Friday as a strong 
trough of low pressure moves through the area.

Check the WSDOT website for updates on the pass closures and
avalanche control.

$$

www.weather.gov/seattle

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 3:30 AM PST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 8, 3:30 AM PST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
330 AM PST Wed Feb 8 2017

.SYNOPSIS...A strong warm front will approach the area from the
south today with widespread precipitation over western Washington.
Snow levels will rise and the air mass will warm rapidly through
Wednesday night. A cold front will sweep through the area Thursday
night with strong onshore flow and a trough moving through Western
Washington on Friday. An upper ridge of high pressure will build
into the Pacific Northwest for the weekend with dry weather
developing and persisting into next week.

&&

.SHORT TERM...A cold but quiet early morning period so far...likely
the last one that will be seen for the next few days both in terms
of cold and quiet. Current obs show some form of cloud cover over
much of the CWA...and while there are some locations with haze or
fog visibilities do not look terribly diminished with the lowest
looking to be in the southwest interior around Chehalis with vis
down to 5 SM.

A glance at current radar shows precip associated with the warm
front that is to come perched on the doorstep...just south of Lewis
county. This precip is expected to make its way northward steadily
throughout the day with rainfall rates also steadily increasing
today and into tonight...with moderate to heavy rainfall becoming
widespread this evening and tonight. Now to address some of the
flies in the ointment. Fly number one...given the cold start to the
day...some locations...particularly the further north one
goes...precip may start out as snow before quickly changing over to
rain. Fly number two...Western Whatcom County looks to hang on to
the colder air longer thanks in part to a continued NE surface flow.
That cold air will not only allow for precip to start as snow but
will also be responsible for a very messy change over which will
likely include a mix of ice and snow accumulations. As such...will
opt for a Winter Storm Warning up there for today and tonight to
cover that. Would not exactly call situation in the Cascades a fly
per se...as forecast problem there is as simple as upgrading
inherited winter storm watch into a warning. Easy enough. Forecast
in that regard remains fairly unchanged...while much of the area
sees moderate to heavy rain...there it will be moderate to heavy
snow. Fly number three will consist of mixing the expected amount of
rainfall with larger lowland snowfall amounts already present in
locations such as Puyallup...Enumclaw... Eatonville and so
forth...as they essentially have a reservoir of water already in
place...lingering snow already on the ground...and with more water
on the way...urban and small stream flooding will likely also be a
concern. Will work to have an advisory covering that to go out with
or around the time of issuance of the morning forecast package.

Transition to rain everywhere in the CWA expected to occur very late
tonight or very early Thursday morning. Rainfall rates over most of
the area will still remain in the moderate to heavy range through
the morning hours Thursday before diminishing some by Thursday
afternoon. Thursday will also see the transition from stratiform
rain over to more showery conditions...but POPs still remain in
categorical and as such rain will linger on as cold front pushes
through the area Thursday night.

To add insult to injury...an upper level trough moving through the
region through the day on Friday will make for...care to take a
guess...more rain. Fortunately the trough does not linger and
activity will start to taper off Friday evening.  SMR

.LONG TERM...After fighting off enough soggies to make even the
brow of Capt Crunch furrow with worry...Western Washington is
rewarded with an upper level ridge that looks to bring dry
conditions to the weekend and potentially into early next week.
Previous model runs suggested that dryness might even persist into
next Wednesday but current solutions are introducing minor shortwave
disturbances on Saturday night and Monday night into Tuesday
morning...which may result in some possibility of precip. Pops
currently in forecast serve as a tip of the hat toward this
possibility...but still remain in slight chance to extremely low end
chance...favoring the likelihood that nothing will happen.  SMR

&&

.AVIATION...A warm front will spread moisture north into Western
Washington this morning and afternoon. The flow aloft is westerly.
The air mass is stable. There is a chance of mixed rain/snow or
freezing rain in the northwest interior as Fraser river outflow
will keep the low level air mass cool. The air mass will warm and
moderate tonight as southerly flow increases. 33

KSEA...MVFR ceilings this morning. Rain spreading north to the
terminal by 18z. N/NE winds becoming S/SE 09-12Z. 33

&&

.MARINE...A strong warm front will lift north into the region
today with gales possible over the Coastal Waters and West
Entrance - a Gale Warning is in effect. Strong onshore flow will
follow Thursday and Friday. High pressure will bring a period of
lighter winds on Saturday. The flow will turn offshore again on
Sunday. 33

&&

.HYDROLOGY...A warm, wet Pacific frontal system will spread rain
across the area late tonight through Friday. At this point, looks
like around 3 inches of rain may fall in the 30 hours from Wednesday
morning through Thursday afternoon, with possibly of higher amounts
over the Olympics. Strong S-SW winds at 850 MB will over the
Olympics will result in a decently strong orographic enhancement to
the rainfall there. Rivers will rise and there may be some potential
for one or more of the more flood prone rivers to reach flood stage
Thursday or Friday. Melting snow in the lower elevations leading up
to the storm might also contribute to putting moisture into the
ground and thereby slightly increasing the runoff efficiency. Any
leftover low elevation snow will likely melt during the storm
potentially contributing a minor amount to the runoff.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning from 2 PM this afternoon to 6 AM PST
     Thursday for Cascades of Pierce and Lewis Counties-Cascades
     of Snohomish and King Counties-Cascades of Whatcom and
     Skagit Counties.

     Winter Storm Warning from 10 AM this morning to 4 AM PST
     Thursday for Western Whatcom County.

PZ...Gale Warning until 4 PM PST Thursday for Coastal Waters From
     Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
     From Cape Flattery To James Island Out 10 Nm-Coastal Waters
     From James Island To Point Grenville 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville Out 10 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory until 4 AM PST Thursday for Central U.S.
     Waters Strait Of Juan De Fuca-Northern Inland Waters
     Including The San Juan Islands.

     Gale Warning until 4 AM PST Thursday for West Entrance U.S.
     Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:49 AM PSTGale WarningSEW66 hr
Feb 8, 3:58 AM PSTFlood WatchSEWClallam, King, Lewis, Mason, Pierce, Snohomish and 2 more49 hr
Feb 8, 4:19 AM PSTAreal Flood AdvisorySEWKing, Pierce18 hr
Feb 8, 11:31 AM PSTWinter Weather AdvisorySEWSan Juan7 hr
Feb 8, 1:04 PM PSTFlood WatchSEWGrays Harbor, Mason278 days
Feb 8, 2:22 PM PSTSmall Craft AdvisorySEW31 hr
Feb 8, 2:23 PM PSTCoastal Flood AdvisorySEWSan Juan23 hr

Nearby

Winter Storm Warnings in Washington, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.